Alert archive / Texas / Areal Flood Advisories in 2015

Areal Flood Advisory 310, NWS Austin/San Antonio, TX

November 7, 2015Gillespie County, Kerr County, Texas

NWS Austin/San Antonio, TX issued this areal flood advisory at Nov 7, 2015, 4:51 AM CST for Gillespie County, Kerr County, Texas. It was in force for 114 min.

The area

The outline as issued.

The facts

Issued
Nov 7, 2015, 4:51 AM CST (10:51 UTC)
Expired
Nov 7, 2015, 6:45 AM CST
In force
114 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon

Counties Gillespie County, TX, Kerr County, TX

The radar

The Austin/San Antonio radar (KEWX), 128 km from the middle of the area, began a volume at 10:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDLF), launched 00:00Z, 10.9 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2015-11-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2015-11-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1031 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

098 
WGUS84 KEWX 071051
FLSEWX

FLOOD ADVISORY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
451 AM CST SAT NOV 7 2015

TXC171-265-071245-
/O.NEW.KEWX.FA.Y.0310.151107T1051Z-151107T1245Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GILLESPIE TX-KERR TX-
451 AM CST SAT NOV 7 2015

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SMALL STREAM FLOOD ADVISORY FOR...
  GILLESPIE COUNTY IN SOUTH CENTRAL TEXAS...
  NORTHWESTERN KERR COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 645 AM CST

* AT 449 AM CST...DOPPLER RADAR INDICATED HEAVY RAIN DUE TO
  THUNDERSTORMS. THIS WILL CAUSE SMALL STREAM FLOODING IN THE
  ADVISORY AREA. UP TO TWO INCHES OF RAIN HAVE ALREADY FALLEN AND
  ADDITIONAL RAINFALL OF ONE INCH IS EXPECTED OVER THE AREA. THIS 
  ADDITIONAL RAIN WILL CAUSE MINOR FLOODING. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. DO NOT
DRIVE THROUGH AREAS WHERE WATER COVERS THE ROAD.

A FLOOD ADVISORY MEANS RIVER OR STREAM FLOWS ARE ELEVATED...OR
PONDING OF WATER IN URBAN OR OTHER AREAS IS OCCURRING OR IS IMMINENT.
DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES.
IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES
AWAY.

&&

LAT...LON 3050 9866 3014 9892 3013 9963 3029 9949
      3029 9930 3050 9930

$$

LJH

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this areal flood advisory went out at Nov 7, 3:03 AM CST, 1 hour 48 minutes earlier.

Area forecast discussion, Nov 7, 3:03 AM CST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
303 AM CST SAT NOV 7 2015

.SHORT TERM (TODAY THROUGH SUNDAY)...
A MOIST AIRMASS PERSISTS WITH PWS RANGING FROM 1.5 INCHES OVER
THE HILL COUNTRY TO 2 INCHES NEAR THE COASTAL PLAINS. SERIES OF
UPPER LEVEL IMPULSES WITH FAVORABLE UPPER LEVEL AND LOW LEVEL JET
POSITIONS ALONG WITH 925 TO 850 MB BOUNDARY OVER THE HILL COUNTRY
AND THE RIO GRANDE PLAINS WILL MAINTAIN STRONG UPWARD FORCING.
NUMEROUS TO WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS WITH
SOME LOCALLY HEAVY RAINS WILL CONTINUE THIS MORNING. CHANGES BEGIN
TO OCCUR THIS AFTERNOON AS A SURFACE LOW IN THE WESTERN GULF OF
MEXICO STRENGTHENS A LITTLE FORCING THE 925 TO 850 MB BOUNDARY TO
MOVE SOUTH ALLOWING A DRIER AIRMASS TO FILTER INTO SOUTH CENTRAL
TEXAS. SHOWERS BECOME MORE SCATTERED THIS AFTERNOON. BREEZY
CONDITIONS MAY DEVELOP WITH A STRENGTHENING SURFACE PRESSURE
GRADIENT. AIRMASS DRIES EVEN FURTHER TONIGHT WITH PWS LOWERING TO
AROUND 1 INCH MOST AREAS. ALSO...WEAK MID LEVEL RIDGING DEVELOPS
BY SUNDAY. SHOWERS WILL TAPER OFF TONIGHT. FAIR WEATHER IS
EXPECTED SUNDAY WITH MAINLY HIGH CLOUDS STREAMING OVERHEAD FROM
THE PERSISTENT UPPER LEVEL JET. TEMPERATURES WILL BE WELL BELOW
NORMAL DUE TO THE CLOUDS AND RAIN.

&&

.LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)...
FAIR WEATHER CONTINUES EARLY IN THE WEEK WITH A SLOW WARMING
TREND. ANOTHER UPPER LEVEL TROUGH MOVES ACROSS THE PLAINS STATES
MID WEEK FORCING A COLD FRONT ACROSS SOUTH CENTRAL TEXAS ON
WEDNESDAY. PWS RISE TO NEAR 1.5 INCHES. ISOLATED STREAMER SHOWERS
WILL DEVELOP TUESDAY NIGHT AS THE LOW LEVEL JET STRENGTHENS.
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG
AND AHEAD OF THE FRONT AS IT MOVES ACROSS THE AREA ON VETERANS
DAY. FAIR AND COOLER WEATHER IS EXPECTED LATE WEEK IN WAKE OF THE
FRONT. BEYOND THIS FORECAST FOR NEXT WEEKEND...ANOTHER UPPER LEVEL
TROUGH WILL APPROACH LEADING TO CHANCES OF RAIN.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              65  52  64  49  68 /  90  20  -   -   -
AUSTIN BERGSTROM INTL AIRPORT  65  51  64  47  68 /  90  20  -   -   -
NEW BRAUNFELS MUNI AIRPORT     66  52  64  49  70 /  80  20  -   -   -
BURNET MUNI AIRPORT            64  50  62  47  66 /  80  20  -   -   -
DEL RIO INTL AIRPORT           65  53  64  52  69 /  60  30  10  -   -
GEORGETOWN MUNI AIRPORT        64  50  63  46  67 /  80  20  -   -   -
HONDO MUNI AIRPORT             65  53  65  49  69 /  90  20  10  -   -
SAN MARCOS MUNI AIRPORT        65  52  63  49  69 /  90  20  -   -   -
LA GRANGE - FAYETTE REGIONAL   66  54  65  50  69 /  70  20  -   -   -
SAN ANTONIO INTL AIRPORT       66  53  64  51  70 /  90  20  10  -   -
STINSON MUNI AIRPORT           67  54  66  52  72 /  70  20  10  -   -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...LH
SYNOPTIC/GRIDS...04
Hazardous weather outlook, Nov 7, 3:36 AM CST, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
336 AM CST SAT NOV 7 2015

TXZ171>173-183>194-202>209-217>225-228-081100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
336 AM CST SAT NOV 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.

NUMEROUS TO WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS ARE
EXPECTED MAINLY THIS MORNING. LOCALLY HEAVY RAINS ARE POSSIBLE AND
MAY RESULT IN SOME PONDING ON ROADWAYS AND OTHER MINOR FLOODING
IMPACTS. THE RAINS WILL TAPER OFF LATER TODAY INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED SUNDAY THROUGH TUESDAY.

SHOWERS AND THUNDERSTORMS ARE EXPECTED ON WEDNESDAY AS ANOTHER
UPPER LEVEL DISTURBANCE AND A COLD FRONT MOVE ACROSS TEXAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING IMPACTS THAT MAY
RESULT.

In the hours before

Special weather statement, Nov 7, 1:22 AM CST, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
122 AM CST SAT NOV 7 2015

TXZ203-204-070745-
MEDINA TX-UVALDE TX-
122 AM CST SAT NOV 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UVALDE AND
SOUTHWESTERN MEDINA COUNTIES UNTIL 145 AM CST...

AT 119 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTHWEST OF FRIO TOWN...OR 17 MILES NORTHEAST OF BATESVILLE...
MOVING NORTHEAST AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM. BRIEF LOCALLY HEAVY RAINFALL MAY RESULT IN UP TO ONE
INCH OF RAINFALL WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HONDO...SABINAL AND D'HANIS.

LAT...LON 2914 9959 2953 9934 2933 9897 2909 9926
      2909 9950
TIME...MOT...LOC 0719Z 217DEG 24KT 2913 9942

LJH

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 7, 1:22 AM CSTSpecial Weather StatementEWXMedina23 min
Nov 7, 12:08 PM CSTSpecial Weather StatementEWXUvalde52 min

Nearby

Areal Flood Advisories in Texas, 2015Every areal flood advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.